Skip to Content

I have only been on gabapentin 300mg 1 at bt. for 3 nights. can I stop it now?

Responses (2)

chuck1957 12 Feb 2017

Lorraine; if you're having problems with it, Really it would not hurt you just to stop it if you have only taken 3 in the last 3 days. For this medication to really work you have to try it over a longer period of time and a higher dose little by little.But if you think you would rather stop for whatever reason you well be fine. best of luck to you Lorraine. just not fun hope you get to feeling better soon. Chuck1957

lorraineapetersen 12 Feb 2017

Thanks Chuck. I just don't like the way it makes me feel even tho it has only been a short time. Could be a reaction with my other meds, not sure but I am glad it is ok to stop. Appreciate your quick response. Thanks again Chuck.

Trishand rich 23 Apr 2017

Lorraine, I agree with Chuck. For your gabapentin to help you, you must take it at slowly higher doses for at least three months as it slowly builds up in your system. Often, it takes only a few days for the side effects to disappear.
I have been on it 10 yrs, and although I have a sensitivity to many pain drugs, gabapentin is a gentle one for me and my SFPN.
Do talk with you Dr or your pharmacist before stopping it.
Best of luck with whatever decision you make.
Trish

Srr1111 2 Mar 2017

I'm very sensitive when coming off certain medications (Gabapentin definitely has been one of them) and I had to more slowly stop even some short-term medications. Based on majority of patients you likely should be ok stopping, but you could try 2 then 1 then none if concerned or you feel awful from stopping cold-turkey.

Best wishes coming off the medicine and finding a better solution!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions